Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 232, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2005, 9:30 PM MDT for Keith County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2005, 9:30 PM MDT (03:30 UTC)
- Expired
- Jun 20, 2005, 10:15 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:30 PM MDT | HAIL 0.88 | 10 Se Roscoe, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4868 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 210330 SVRLBF NEC101-210415- /O.NEW.KLBF.SV.W.0232.050621T0330Z-050621T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 930 PM MDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1015 PM MDT * AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PAXTON...OR ABOUT 14 MILES EAST OF OGALLALA...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PAXTON BY 955 PM MDT SARBEN BY 1005 PM MDT LAT...LON 4126 10149 4102 10163 4102 10128 4127 10128 $$ JMC
2 follow-up statements
000 WWUS53 KLBF 210350 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1049 PM CDT MON JUN 20 2005 NEC101-210415- /O.CON.KLBF.SV.W.0232.000000T0000Z-050621T0415Z/ KEITH NE- 949 PM MDT MON JUN 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM MDT FOR SOUTHEASTERN KEITH COUNTY... AT 941 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PAXTON TO 11 MILES SOUTHWEST OF PAXTON...OR ALONG A LINE EXTENDING FROM 18 MILES EAST OF OGALLALA TO 13 MILES SOUTHEAST OF OGALLALA... MOVING SOUTHEAST AT 5 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SARBEN BY 1005 PM MDT IN ADDITION TO HAIL...HEAVY RAINFALL IS POSSIBLE WITH THIS LINE OF STORMS. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4120 10146 4102 10163 4102 10128 4127 10128 $$ JMC
000 WWUS53 KLBF 210411 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1111 PM CDT MON JUN 20 2005 NEC101-210421- /O.EXP.KLBF.SV.W.0232.000000T0000Z-050621T0415Z/ KEITH NE- 1011 PM MDT MON JUN 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEITH COUNTY EXPIRES AT 1015 PM MDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4120 10146 4102 10163 4102 10128 4127 10128 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:50 PM MDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jun 20, 2:50 PM MDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT MON JUN 20 2005 .DISCUSSION... OUTFLOW FROM EARLY MORNING CONVECTION HAS STALLED OUT IN NCNTRL NEBR THIS AFTERNOON WHITH STORM FIRING UP IN SHERIDAN AND NW CHERRY COUNTY. DWPTS ARE EXTREMELY HIGH FOR THIS REGION IN THE LOWER 70S WITH SB CAPES IN EXCESS IN 6000 J/KG. SHEAR IS WEAK 25 KTS. HOWEVER PWS AREA HIGH IN THE ORDER OF 1.25 INCHES. MOVEMENT IS SLOWLY SOUTHEAST INTO INFLOW. STORM WILL BE CAPABLE OF BRIEFLY SEVERE WITH LARGE HAIL AND BRIEF HEAVY RAIN. ANOTHER STORM SOUTH OF SIDNEY NEARLY STATIONARY. ACTIVITY SHOULD FAVOR THE NORTH CENTRAL OVERNIGHT WITH AN MCS STILL POSSIBLE TO DROP IN LATER TONIGHT. UPPER RIDGE WILL MIGRATE FROM CO ON TUESDAY INTO MO BY SATURDAY. THIS WILL PLACE WRN AND NC NEBR IN A SWRLY FLOW BY THU. A SFC FRONT WILL SLIP INTO FORECAST AREA THU WITH INCREASED CHCS THU AFTN AND THU NIGHT. A REPEAT POSSIBLE FRIDAY NIGHT AND SATURDAY NIGHT. HIGHS WILL WARM INTO THE MID 90S TUESDAY WITH DEWPOINTS REMAINING HIGH NEAR 70. A WSW SFC WIND WEDNESDAY AND LOWER DEWPOINTS IN THE UPPER 50S WEST SHOULD FAVOR HIGHS IN THE UPPER 90S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR
Hazardous weather outlook, Jun 20, 2:33 PM MDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON JUN 20 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT MON JUN 20 2005 .DAY ONE...TONIGHT A BOUNDARY WORKING ACROSS THE NORTHERN AND CENTRAL SANDHILLS REGION WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. A FEW OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL AS THEY MOVE THROUGH THE SANDHILLS AND INTO SOUTHWEST NEBRASKA THROUGH THE EVENING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF SOUTH DAKOTA INTO NORTHEAST PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF A BURWELL TO VALENTINE LINE THIS EVENING AND OVERNIGHT...WITH A FEW OF THESE STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG RIDGE OVER THE HIGH PLAINS WILL CONTINUE INTO THE WEEKEND WITH HIGH TEMPERATURES WELL ABOVE NORMAL...NEAR AND ABOVE 90 DEGREES. TUESDAY MORNING THUNDERSTORMS WILL BE EXITING NORTH CENTRAL NEBRASKA. BY TUESDAY EVENING ANOTHER WAVE WILL MOVE ACROSS THE OUTLOOK AREA...THUNDERSTORMS HAVE THE POTENTIAL TO REDEVELOP ACROSS PORTIONS OF WESTERN NEBRASKA THEN MOVE EAST INTO NORTH CENTRAL NEBRASKA OVERNIGHT. THERE IS A SLIGHT RISK FOR THESE THUNDERSTORMS TO REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE LARGE HAIL. AFTER TUESDAY...THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE FRIDAY AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY NIGHT. 13
In the hours before
Local storm report, Jun 20, 3:35 PM MDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 12 N ELLSWORTH 42.23N 102.29W
06/20/2005 0.88 INCH SHERIDAN NE PUBLIC
&&
HANNONLocal storm report, Jun 20, 5:16 PM MDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 22 NNE LISCO 41.79N 102.46W
06/20/2005 1.75 INCH GARDEN NE PUBLIC
HAIL RANGING FROM QUARTER SIZE TO GOLFBALL, MOSTLY 50
CENT PIECES FALLING FROM 602 TO AT LEAST 614 PM.
&&
HANNONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:00 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 30 min |
| Jun 20, 9:42 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 51 min |
| Jun 21, 12:33 AM MDT | Severe Thunderstorm Warning | LBF | Boyd | 36 min |
| Jun 21, 12:54 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 66 min |
| Jun 21, 1:14 AM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 61 min |
| Jun 21, 1:44 AM MDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha, Rock | 61 min |
| Jun 21, 1:55 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| Jun 21, 2:02 AM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 58 min |
| Jun 21, 2:43 AM MDT | Severe Thunderstorm Warning | LBF | Rock | 62 min |
| Jun 21, 2:59 AM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.